Alert archive / Kansas / Red Flag Warnings in 2013
Red Flag Warning 9, NWS Dodge City, KS
NWS Dodge City, KS issued this red flag warning at May 18, 2013, 3:00 AM CDT for 6 counties in Kansas. It took effect at May 18, 2013, 1:00 PM CDT. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- May 18, 2013, 3:00 AM CDT (08:00 UTC)
- In effect from
- May 18, 2013, 1:00 PM CDT
- Expired
- May 18, 2013, 9:00 PM CDT
- In force
- 8 hr
- Issued by
- NWS Dodge City, KS
Counties Grant County, KS, Hamilton County, KS, Kearny County, KS, Morton County, KS, Stanton County, KS, Stevens County, KS
The radar
The Dodge City radar (KDDC), 141 km from the middle of the area, began a volume at 08:05 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 8.0 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1359 J/kg
- Mixed-layer CIN
- -310 J/kg
- Mixed-layer LCL
- 963 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 169 m²/s²
- 0-3 km storm-relative helicity
- 247 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
996 WWUS83 KDDC 180800 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 300 AM CDT SAT MAY 18 2013 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE THIS AFTERNOON TO EARLY EVENING... .VERY DRY AIR ALONG WITH TEMPERATURES IN THE 90S WILL RESULT IN EXTREMELY LOW HUMIDITY VALUES BEHIND A DRYLINE ON SATURDAY. THESE CONDITIONS WILL COMBINE WITH GUSTY SOUTHWEST WINDS TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR LOCATIONS GENERALLY WEST OF HIGHWAY 25 ACROSS FAR WESTERN KANSAS THIS AFTERNOON TO EARLY EVENING. KSZ061-062-074-075-084-085-181600- /O.UPG.KDDC.FW.A.0005.130518T1800Z-130519T0200Z/ /O.NEW.KDDC.FW.W.0009.130518T1800Z-130519T0200Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 300 AM CDT SAT MAY 18 2013 /200 AM MDT SAT MAY 18 2013/ ...RED FLAG WARNING IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR EXTREME SOUTHWEST KANSAS... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A RED FLAG WARNING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS...WHICH IS IN EFFECT FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON TO 9 PM CDT /8 PM MDT/ THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 084 MORTON AND FIRE WEATHER ZONE 085 STEVENS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...PEAK CRITICAL FIRE WEATHER CONDITIONS EXPECTED FROM 2 PM UNTIL 8 PM CDT. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * TEMPERATURES...IN THE LOWER TO MID 90S. * IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$ 32
2 follow-up statements
955 WWUS83 KDDC 181847 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 147 PM CDT SAT MAY 18 2013 ...CRITICAL FIRE WEATHER CONDITIONS POSSIBLE THIS AFTERNOON TO EARLY EVENING... .VERY DRY AIR ALONG WITH TEMPERATURES IN THE 90S WILL RESULT IN EXTREMELY LOW HUMIDITY VALUES BEHIND A DRYLINE ON SATURDAY. THESE CONDITIONS WILL COMBINE WITH GUSTY SOUTHWEST WINDS TO RESULT IN CRITICAL FIRE WEATHER CONDITIONS FOR LOCATIONS GENERALLY WEST OF HIGHWAY 25 ACROSS FAR WESTERN KANSAS THIS AFTERNOON TO EARLY EVENING. KSZ061-062-074-075-084-085-190200- /O.CON.KDDC.FW.W.0009.000000T0000Z-130519T0200Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 147 PM CDT SAT MAY 18 2013 /1247 PM MDT SAT MAY 18 2013/ ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITY AND GUSTY WINDS FOR EXTREME SOUTHWEST KANSAS... * AFFECTED AREA...FIRE WEATHER ZONE 061 HAMILTON...FIRE WEATHER ZONE 062 KEARNY...FIRE WEATHER ZONE 074 STANTON...FIRE WEATHER ZONE 075 GRANT...FIRE WEATHER ZONE 084 MORTON AND FIRE WEATHER ZONE 085 STEVENS. * WINDS...SOUTHWEST 15 TO 25 MPH WITH GUSTS UP TO 35 MPH. * TIMING...PEAK CRITICAL FIRE WEATHER CONDITIONS EXPECTED FROM 2 PM UNTIL 8 PM CDT. * RELATIVE HUMIDITY...AS LOW AS 8 PERCENT. * TEMPERATURES...IN THE UPPER 80S. * IMPACTS...FIRE GROWTH POTENTIAL WILL BE VERY HIGH AND ANY OUTDOOR FLAMES COULD QUICKLY GROW OUT OF CONTROL. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
707 WWUS83 KDDC 190152 RFWDDC URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 852 PM CDT SAT MAY 18 2013 ...RED FLAG WARNING CONDITIONS ARE NO LONGER SUPPORTED... .AS THE EVENING PROGRESSED AND THE SURFACE GRADIENT RELAXED, WINDS DROPPED TO LESS THAN 15 MPH. THE RED FLAG WARNING WILL EXPIRE. KSZ061-062-074-075-084-085-190300- /O.EXP.KDDC.FW.W.0009.000000T0000Z-130519T0200Z/ HAMILTON-KEARNY-STANTON-GRANT-MORTON-STEVENS- 852 PM CDT SAT MAY 18 2013 /752 PM MDT SAT MAY 18 2013/ ...RED FLAG WARNING WILL EXPIRE AT 9 PM CDT /8 PM MDT/ THIS EVENING FOR LOW RELATIVE HUMIDITIES AND STRONG WINDS FOR FAR SOUTHWESTERN KANSAS... WINDS HAVE DROPPED BELOW RED FLAG WARNING CRITERIA. THUS, THE WARNING WILL EXPIRE AT 9 PM CDT. $$ 12
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this red flag warning went out at May 18, 2:47 AM CDT, 13 minutes earlier.
Area forecast discussion, May 18, 2:47 AM CDT, 13 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 247 AM CDT SAT MAY 18 2013 ...UPDATE TO FIRE WEATHER... .SYNOPSIS... ISSUED AT 1050 PM CDT FRI MAY 17 2013 WV IMAGERY AND 00Z UPPER AIR ANALYSIS INDICATE A WEAK UPPER LEVEL RIDGE OF HIGH PRESSURE TRANSITIONING EAST ACROSS THE CENTRAL PLAINS. MEANWHILE, AN UPPER LEVEL TROUGH OF LOW PRESSURE IS MOVING EAST INTO THE FOUR CORNERS REGION. NEAR THE SURFACE, AN AREA OF LOW PRESSURE IS SITUATED ACROSS EXTREME SOUTHEASTERN COLORADO WITH AN ATTENDANT DRYLINE EXTENDING SOUTHWARD INTO FAR WESTERN PORTIONS OF THE TEXAS PANHANDLE. MOISTURE CONTINUES TO SLOWLY ADVECT NORTHWESTWARD INTO THE CENTRAL AND WESTERN HIGH PLAINS WITH SURFACE DEWPOINTS UP INTO THE LOWER TO MID 60S(F) ACROSS CENTRAL AND MUCH OF SOUTHWEST KANSAS. && .SHORT TERM...(TODAY AND TONIGHT) ISSUED AT 200 AM CDT SAT MAY 18 2013 SHORT RANGE MODELS INDICATE THE UPPER LEVEL TROUGH IN THE FOUR CORNERS REGION PUSHING FURTHER EAST INTO THE CENTRAL AND SOUTHERN ROCKIES TODAY SETTING THE STAGE FOR SHOWERS AND THUNDERSTORMS FROM THE NORTHERN PLAINS SOUTHWARD INTO THE CENTRAL PLAINS OF KANSAS. AS THE UPPER LEVEL TROUGH APPROACHES, A JET CORE EXITING THE TROUGH AXIS IS PROJECTED TO MOVE EAST INTO THE WESTERN HIGH PLAINS BY MID TO LATE AFTERNOON PROVIDING FAVORABLE DYNAMIC SUPPORT ALOFT, INCLUDING STRONG DIVERGENT FIELDS ACROSS CENTRAL AND WESTERN KANSAS. MEANWHILE, A STRENGTHENING SURFACE LOW IN SOUTHEASTERN COLORADO, ACCOMPANIED BY THE SHARP DRYLINE EXTENDING SOUTHWARD, IS EXPECTED TO EDGE SLOWLY EASTWARD INTO SOUTHWEST KANSAS THIS AFTERNOON ENHANCING LOW LEVEL CONVERGENCE ACROSS SOUTHWEST KANSAS INITIALLY, THEN EASTWARD ACROSS CENTRAL KANSAS. NAM/GFS MODEL SOUNDINGS SHOW SUBSTANTIAL INSTABILITY ACROSS CENTRAL AND SOUTHWEST KANSAS WITH CAPE VALUES WELL IN EXCESS OF 4000 J/KG BY THE AFTERNOON HOURS. THE MODEL SOUNDINGS ALSO INDICATE FAVORABLE DEEP LAYER SHEAR PROFILES INCREASING AS LOWER LEVEL LAPSE RATES STEEPEN THROUGHOUT THE AFTERNOON. AS A RESULT, STRONG TO SEVERE THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE ACROSS CENTRAL AND PORTIONS OF SOUTHWEST KANSAS LATE THIS AFTERNOON THROUGH THIS EVENING WITH THE POTENTIAL EXISTING FOR VERY LARGE HAIL AND DAMAGING WINDS. ADDITIONALLY, THE SHEAR PROFILE IS SUCH THAT TORNADOES MAY BE POSSIBLE WITH THE STRONGEST OF STORMS, ESPECIALLY INTO THE EVENING ONCE A STRONG LOW LEVEL JET DEVELOPS AHEAD OF THE SURFACE LOW. TEMPERATURES WILL ONCE AGAIN CLIMB ABOVE NORMAL TODAY AS THE SURFACE LOW IN SOUTHEASTERN COLORADO CONTINUES TO INFLUENCE A SOUTH TO SOUTHEASTERLY LOW LEVEL FLOW INTO WESTERN KANSAS. TEMPERATURES AT H85 WILL REMAIN SIMILAR TO YESTERDAY WITH VALUES RANGING FROM AROUND TO JUST ABOVE 20C IN CENTRAL KANSAS TO NEAR 30C IN FAR SOUTHWEST KANSAS. EXPECT HIGHS UP INTO THE 80S(F) IN CENTRAL KANSAS WITH THE LOWER TO MID 90S(F) POSSIBLE IN EXTREME SOUTHWEST KANSAS, ESPECIALLY ONCE THE DRYLINE MOVES THROUGH THIS AFTERNOON. LOOK FOR LOWS BACK DOWN INTO THE 60S(F) WITH MID TO UPPER 50S(F) POSSIBLE NEAR THE COLORADO BORDER AS A LOW LEVEL NORTHERLY FLOW SETS UP BEHIND THE ADVANCING SURFACE LOW. .LONG TERM...(SATURDAY THROUGH THURSDAY) ISSUED AT 413 AM CDT FRI MAY 17 2013 SATURDAY INTO SATURDAY NIGHT CONTINUE TO LOOK LIKE AN ACTIVE WEATHER PERIOD ACROSS THE GREAT PLAINS AS THE UPPER TROUGH CURRENTLY DIGGING INTO THE WEST COAST, SWINGS EAST INTO THE ROCKIES. THIS IS IN RESPONSE TO A 100+ KNOT JET STREAK ON THE BACK SIDE OF THE WAVE THIS MORNING, BEGINNING TO ROUND THE BASE OF THE TROUGH ON SATURDAY. THE ARRIVAL OF THIS SYSTEM WILL PUSH A PACIFIC FRONT EASTWARD INTO THE PLAINS AND STRETCH FROM THE DAKOTAS INTO EASTERN COLORADO WHILE ALSO INDUCING STRONG LOW-LEVEL CYCLOGENESIS OVER NORTHWEST KANSAS SATURDAY AFTERNOON. A DRYLINE EXTENDING SOUTH OF THIS CYCLONE WILL SLIP EASTWARD INTO WESTERN KANSAS BY MID AFTERNOON ROUGHLY ALONG THE HIGHWAY 83 CORRIDOR. THIS BOUNDARY WILL BE THE DIVIDING LINE BETWEEN TWO EXPECTED EXTREMES OF HIGH IMPACT WEATHER. ON THE MOIST SIDE OF THE BOUNDARY, UPPER 50 TO MID 60 DEGREE DEWPOINTS ALONG WITH TEMPERATURES IN THE 90S WILL RESULT IN HIGH TO EXTREME INSTABILITY VIA MLCAPE VALUES OF 3000-3500 J/KG EXPECTED BY MID AFTERNOON. A STRONG ELEVATED MIXED LAYER WILL REMAIN OVER THE CENTRAL PLAINS VIA 700 HPA TEMPERATURES OF +12C TO +14C WITH THIS EML EFFECTIVELY CAPPING THE ATMOSPHERE THROUGH MOST OF THE DAY. HOWEVER, AS THE WAVE APPROACHES THE PLAINS BY LATE AFTERNOON, LARGE SCALE ASCENT AND MID/UPPER LEVEL HEIGHT FALLS MAY ERODE ENOUGH OF THE CAP TO GENERATE ISOLATED TO POSSIBLY SCATTERED CONVECTION EAST OF HIGHWAY 83 ALTHOUGH WOULD NOT BE SHOCKED IF CONVECTION FAILS TO GENERATE. OVERALL SEVERE CONVECTIVE POTENTIAL IS HIGHLY CONDITIONAL NOT ONLY ON CONVECTIVE COVERAGE BUT ALSO DUE TO STRONGER 6-12 KM AGL WINDS REMAINING BEHIND THE DRYLINE. NONETHELESS, SHEAR PROFILES ARE MODESTLY FAVORABLE FOR ROTATING UPDRAFTS AND ANY SUPERCELL LASTING FOR MORE THAN AN HOUR COULD PRODUCE HAIL UP TO BASEBALL SIZE ALONG WITH AN ISOLATED TORNADO. ON THE DRY SIDE OF THE BOUNDARY, POTENTIAL EXISTS FOR CRITICAL FIRE WEATHER CONDITIONS ACROSS FAR SOUTHWEST KANSAS. DEEP THERMAL MIXING BEHIND THE DRYLINE WILL RESULT IN TEMPERATURES IN THE MID TO UPPER 90S COMBINING WITH DRY AIR TO PRODUCE MINIMUM HUMIDITY LEVELS OF 10-15 PERCENT FOR SEVERAL HOURS DURING THE AFTERNOON TO EARLY EVENING. THIS ALONG WITH WIND GUSTS ABOVE 25 MPH IN THE AFTERNOON COULD PRODUCE RED FLAG CONDITIONS FOR A SEVERAL HOURS AND OPTED TO ISSUE A FIRE WEATHER WATCH FOR LOCATIONS GENERALLY WEST OF HIGHWAY 83. SUNDAY AND SUNDAY NIGHT WILL REMAIN ACTIVE OVER THE GREAT PLAINS AS THE AFOREMENTIONED JET STREAK CONTINUES TO DIVE SOUTHEAST INTO THE BASE OF THE UPPER TROUGH. THE EXIT REGION OF THIS JET WILL CONTINUE TO DEEPEN THE SURFACE LOW INITIALLY OVER WESTERN KANSAS SUNDAY MORNING ALTHOUGH IT SHOULD LIFT QUICKLY NORTHEAST INTO THE NORTHERN PLAINS BY SUNDAY EVENING. THIS WILL ALLOW AN ASSOCIATED PACIFIC FRONT TO PUSH SOUTHEAST THROUGH WESTERN KANSAS BY EARLY AFTERNOON ON SUNDAY. UNDER THIS SCENARIO DEEPER MOISTURE WILL BE SHUNTED INTO THE EASTERN HALF OF KANSAS LEAVING ONLY WEAK CONDITIONAL INSTABILITY OVER THE WESTERN HALF OF THE STATE. CAN/T COMPLETELY RULE OUT SOME HIGHER BASED THUNDERSTORMS WITH THE INITIAL FRONTAL PASSAGE SUNDAY BUT SUNDAY EVENING TO OVERNIGHT LOOK DRY FOR PORTIONS OF KANSAS WEST OF HIGHWAY 281. OTHERWISE, TEMPERATURES WILL BE SLIGHTLY COOLER BEHIND THE FRONT FOR SUNDAY WITH HIGHS IN THE 80S ANTICIPATED. MONDAY INTO TUESDAY WILL TURN QUIET AS THE REMNANT CLOSED CIRCULATION FROM THE WEEKEND SYSTEM, SLOWLY WOBBLES AROUND THE NORTHERN PLAINS. THE PACIFIC FRONT SHOULD STALL OVER THE SOUTHERN PLAINS LEAVING DEEPER MOISTURE TRAPPED WELL SOUTH OF KANSAS. HOWEVER, JET DYNAMICS MAY PRODUCE ENOUGH ASCENT TO TRIGGER SOME WEAK HIGH BASED THUNDERSTORMS ON MONDAY BUT THEN DRY FOR TUESDAY WITH HIGHS GENERALLY IN THE 70S TO LOWER 80S BOTH DAYS. QUESTIONS STILL EXIST FOR WEDNESDAY INTO THURSDAY WITH THE EVOLUTION OF THE UPPER PATTERN ALTHOUGH THEY GENERALLY AGREE ON A RIDGE BUILDING OVER THE PLAINS AS A TROUGH DIGS INTO THE PACIFIC NORTHWEST. WHETHER THE LEE TROUGH CAN DEEPEN ENOUGH UNDER THIS SETUP TO PULL THE FRONT AND ASSOCIATED DEEPER MOISTURE BACK NORTH INTO KANSAS FOR THUNDERSTORM DEVELOPMENT IS UNKNOWN. WILL LEAVE THIS PORTION OF THE FORECAST RELATIVELY UNCHANGED DUE TO THE UNCERTAINTIES EXISTING AT THIS POINT. && .AVIATION...(FOR THE 06Z TAFS THROUGH 06Z SATURDAY NIGHT) ISSUED AT 1202 AM CDT SAT MAY 18 2013 LOW LEVEL STRATUS IS EXPECTED TO DEVELOP ACROSS SOUTH CENTRAL AND PORTIONS OF SOUTHWEST KANSAS OVERNIGHT AS RELATIVE HUMIDITY LEVELS RISE WITHIN A SOUTHEASTERLY UPSLOPE FLOW. MVFR CIGS/VSBYS ARE EXPECTED TO DEVELOP AT ALL TAF SITES THROUGH DAYBREAK WITH BRIEF PERIODS OF IFR CIGS POSSIBLE AGAIN TOWARD SUNRISE. THE CIGS ARE EXPECTED TO LIFT SLOWLY BEGINNING GENERALLY AFTER 14Z WITH VFR CONDITIONS RETURNING BY EARLY AFTERNOON. AS FOR WINDS, SURFACE LOW PRESSURE ACROSS EXTREME SOUTHEASTERN COLORADO WILL CONTINUE TO INFLUENCE SOUTH TO SOUTHEASTERLY WINDS OF 10 TO 20KT ACROSS WESTERN KANSAS THROUGH LATE THIS MORNING. THE WINDS WILL BECOME MORE SOUTHWESTERLY ACROSS EXTREME SOUTHWEST KANSAS SATURDAY AFTERNOON AS THE SURFACE LOW BEGINS TO EDGE SLOWLY EAST ACROSS THE COLORADO BORDER INTO KANSAS. && .FIRE WEATHER... ISSUED AT 243 AM CDT SAT MAY 18 2013 A DRYLINE IN SOUTHEASTERN COLORADO WILL ADVANCE EAST INTO SOUTHWEST KANSAS THIS AFTERNOON TURNING WINDS SOUTHWESTERLY AND DRAWING MUCH DRIER AIR INTO THE AREA LOWERING RELATIVE HUMIDITIES NEAR TO BELOW 15 PERCENT. MEANWHILE, LAPSE RATES WILL STEEPEN THIS AFTERNOON ALLOWING STRONGER LOW/MID LEVEL WINDS TO MIX DOWN TO THE SURFACE. THE LATEST NAM AND GFS SOLUTIONS INDICATE H85 AND H7 WINDS OF AROUND 20 TO 30KT DEVELOPING BEHIND THE DRYLINE AS IT ADVANCES EASTWARD. THIS WILL PROMOTE CRITICAL FIRE WEATHER CONDITIONS ACROSS PORTIONS OF EXTREME SOUTHWEST KANSAS THIS AFTERNOON, ALTHOUGH THE DURATION OF SUCH CONDITIONS REMAINS A LITTLE UNCERTAIN. WILL UPGRADE THE FIRE WEATHER WATCH TO A RED FLAG WARNING FOR THIS AFTERNOON. && .PRELIMINARY POINT TEMPS/POPS... DDC 90 60 82 53 / 20 40 30 20 GCK 90 58 79 52 / 20 20 30 20 EHA 95 57 80 52 / 0 10 20 20 LBL 95 58 83 52 / 10 10 20 10 HYS 88 63 79 54 / 30 60 40 30 P28 88 65 86 58 / 30 60 20 20 && .DDC WATCHES/WARNINGS/ADVISORIES... FIRE WEATHER WATCH FROM 1 PM CDT /NOON MDT/ THIS AFTERNOON THROUGH THIS EVENING FOR KSZ061-062-074-075-084-085. && SHORT TERM...JJOHNSON LONG TERM...AJOHNSON AVIATION...JJOHNSON FIRE WEATHER...JJOHNSON
Hazardous weather outlook, May 17, 4:08 PM CDT, 10 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 408 PM CDT FRI MAY 17 2013 KSZ030-031-043>046-061>066-074>081-084>090-181000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 408 PM CDT FRI MAY 17 2013 /308 PM MDT FRI MAY 17 2013/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT DENSE FOG WILL DEVELOP LATE TONIGHT WITH WIDESPREAD DENSE FOG EXPECTED FROM ROUGHLY 3 AM TO 8 AM EARLY SATURDAY MORNING. MORE DETAILS ON THE DENSE FOG ADVISORY CAN BE FOUND IN THE LATEST NON- PRECIPITATION WEATHER MESSAGE. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SIGNIFICANT SEVERE WEATHER IS EXPECTED ACROSS PORTIONS OF WEST CENTRAL, SOUTHWEST, AND SOUTH CENTRAL KANSAS SATURDAY EVENING. VERY LARGE TO GIANT HAIL WILL BE POSSIBLE IN THE STRONGEST STORMS OF BASEBALL SIZE OR LARGER. AT AROUND SUNSET, THE LOW LEVEL SHEAR WILL INCREASE SIGNIFICANTLY, WITH TORNADOES BECOMING A THREAT. AN ISOLATED LONG-LIVED, SIGNIFICANT TORNADO WILL BE POSSIBLE DURING THE MID TO LATE EVENING HOURS WITH THE STRONGEST SUPERCELL STORM. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC UMSCHEID
The office that day
Everything else NWS Dodge City, KS issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 18, 3:54 PM CDT | Severe Thunderstorm Warning | DDC | Trego | 51 min |
| May 18, 4:08 PM CDT | Severe Thunderstorm Warning | DDC | Lane, Ness, Trego | 52 min |
| May 18, 5:01 PM CDT | Severe Thunderstorm Warning | DDC | Ness, Trego | 44 min |
| May 18, 5:34 PM CDT | Tornado Warning | DDC | Trego | 26 min |
| May 18, 5:38 PM CDT | Tornado Warning | DDC | Ness, Trego | 37 min |
| May 18, 5:46 PM CDT | Severe Thunderstorm Warning | DDC | Ellis, Trego | 44 min |
| May 18, 5:52 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford | 38 min |
| May 18, 5:58 PM CDT | Flash Flood Warning | DDC | Ness, Trego | 6 hr |
| May 18, 6:01 PM CDT | Tornado Warning | DDC | Ellis, Ness, Rush, Trego | 29 min |
| May 18, 6:19 PM CDT | Severe Thunderstorm Warning | DDC | Edwards, Hodgeman, Pawnee | 41 min |
| May 18, 6:27 PM CDT | Severe Thunderstorm Warning | DDC | Clark, Comanche, Ford, Kiowa | 48 min |
| May 18, 6:30 PM CDT | Tornado Warning | DDC | Ellis, Trego | 30 min |
| May 18, 6:57 PM CDT | Tornado Warning | DDC | Ellis | 33 min |
Nearby
Red Flag Warnings in Kansas, 2013Every red flag warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.